Thunderstorm Wind, Adams
- When
- June 12, 8:30 AM CST
- Where
- Adams County, Sibley
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.383, -91.400
Several trees and powerlines were blown down.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 12, 3:15 AM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 AM CDT THU JUN 12 2003 THERE ARE PLENTY OF FORECAST COMPLEXITIES THIS PACKAGE AS AN UNSEASONABLY STRONG SUBTROPICAL JET STREAM CONTINUES TO INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS OVER THE LOWER MISSISSIPPI VALLEY REGION. BIGGEST COMPLICATION IN THE SHORT TERM IS HOW MINOR SHORTWAVE TROUGH ENERGY OVER ERN TX IN LEFT EXIT REGION OF JET WILL INTERACT WITH DISTINCT OUTFLOW BOUNDARY THAT EXISTS FROM NEAR MLU TO LUL THIS EARLY MORNING. GOOD LOW LEVEL THETAE ADVECTION CONTINUES AHEAD OF THE SHORTWAVE TROUGH WITH BEST ADVECTION INTO THE IMMEDIATE ARKLAMISS REGION ATTM. UP TO 5 INCHES OF RAIN FELL ACROSS THE HIGHWAY 82 CORRIDOR OVERNIGHT IN MS. VERY RICH BOUNDARY LAYER MOISTURE (DEWPOINTS 80 DEG F ALONG TX/LA COAST) CONTINUES TO FEED NWD ABOVE THE BOUNDARY AND GIVEN THE LATEST CONVECTIVE/SATELLITE DATA TRENDS OF UPSTREAM CELL DEVELOPMENT AHEAD OF SHORTWAVE TROUGH...WILL ISSUE FLASH FLOOD WATCH FOR THE NRN MS COUNTIES TODAY. THANKS TO MEG AND LZK FOR COORDINATION. LATEST WATER VAPOR IMAGERY INDICATES SECOND PIECE OF ENERGY OVER WRN TX THAT WILL NEED TO BE WATCH FOR SUBSEQUENT CONVECTIVE DEVELOPMENT. WILL HANG ON TO THE POTENTIAL FOR ISOLATED SVR STORMS GIVEN MODEST DEEP LAYER SHEAR AND STEEP LOW LEVEL LAPSE RATES THAT MAY DEVELOP LATER TODAY. MODELS ARE NOT MUCH HELP AS THEY HAVE NO HANDLE ON CURRENT CONVECTIVE SITUATION. THEY DO AGREE ON MAINTAINING EXIT REGION OF RELATIVELY STRONG SUB TROP JET OVER THE REGION ALONG WITH PLENTY OF MOISTURE AND INSTABILITY RIGHT THROUGH THE WEEKEND. CONFIDENCE IS VERY LOW ON TIMING OF INDIVIDUAL CONVECTIVE SYSTEMS. APPEARS THAT A LARGE UPPER TROUGH WILL BEGIN TO PINCH OFF OVER THE MID/LOWER MS VALLEY REGION BY SUNDAY/MONDAY. LATEST GFS INDICATES THAT THE TROUGH WILL STRETCH OUT FROM WEST TO EAST OVER THE FORECAST AREA AND PROVIDE A NICE MOISTURE CONVERGENCE AXIS FOR NUMEROUS SHOWERS/TSTMS EARLY NEXT WEEK. .JAN... AR...NONE. LA...NONE. MS...FLASH FLOOD WATCH TODAY MSZ018-019-025>037. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131424- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 924 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A SERIES OF DISTURBANCES WILL CONTINUE MOVING ACROSS THE LOWER MISSISSIPPI RIVER VALLEY THROUGH TONIGHT. WITH THE COMBINATION OF THESE UPPER LEVEL DISTURBANCES AND A SURFACE BOUNDARY ACROSS CENTRAL MISSISSIPPI...NUMEROUS THUNDERSTORMS WILL DEVELOP. A VERY MOIST AND UNSTABLE AIRMASS WILL EXIST SOUTH OF THE SURFACE BOUNDARY...MAINLY ACROSS SOUTHERN MISSISSIPPI. DUE TO THE INSTABILITY IN PLACE AND THE UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF I-20. THE MAIN CONCERN FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND SMALL HAIL. ...FLOODING... A FLASH FLOOD WATCH HAS BEEN POSTED FOR PARTS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND A LARGE PORTION OF MISSISSIPPI TODAY. AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE OVER THE REGION...NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE REGION. WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE...THE STRONGER THUNDERSTORMS COULD PRODUCE NEAR 2 INCHES OF RAINFALL WITHIN A SHORT AMOUNT OF TIME...WITH STORM TOTALS RANGING BETWEEN 2 AND 4 INCHES. AREAS ACROSS NORTH CENTRAL MISSISSIPPI HAVE ALREADY SEEN UP TO 5 INCHES OF RAIN SINCE YESTERDAY EVENING...WITH AREAS ALONG I-20 GETTING AROUND 2 INCHES OF RAIN EARLY THIS MORNING. WITH THE POSSIBILITY OF AN ADDITIONAL 2 TO 4 INCHES...A FLASH FLOOD WATCH HAS BEEN POSTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY AND SATURDAY ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. AS UPPER ATMOSPHERIC DISTURBANCES CONTINUE TRAVERSING THE REGION...THESE FEATURES ARE EXPECTED TO COMBINE WITH DAYTIME HEATING AND OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORMS TO RESULT IN THE POSSIBILITY OF SEVERE THUNDERSTORMS. THE MOST LIKELY TIME TO SEE SEVERE WEATHER WOULD BE DURING THE AFTERNOONS AND EVENINGS. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA SUNDAY THROUGH THURSDAY. A LOW PRESSURE SYSTEM WILL SETTLE OVER THE ARKLATEX REGION SUNDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE SYSTEM...AND PROVIDE A STEADY FLOW OF VERY MOIST AND UNSTABLE AIR INTO THE LOWER MISSISSIPPI RIVER VALLEY. THE UPPER LEVEL SYSTEM WILL REMAIN OVER THE AREA THROUGH WEDNESDAY...KEEPING A CHANCE OF STRONG THUNDERSTORMS THROUGH MID WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
Several trees and powerlines were blown down.
A few trees and powerlines were blown down on Highway 35 S at Hurricane road.
A few trees were blown down in the southern part of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359986, 5360056, 5360057, 5359987.